IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Optimal income tax in the presence of status effects

  • Ireland, N. J.
Registered author(s):

    No abstract is available for this item.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.sciencedirect.com/science/article/B6V76-4384RTT-2/2/a9fa3caa00219bfc4514082d072afd2a
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal Journal of Public Economics.

    Volume (Year): 81 (2001)
    Issue (Month): 2 (August)
    Pages: 193-212

    as
    in new window

    Handle: RePEc:eee:pubeco:v:81:y:2001:i:2:p:193-212
    Contact details of provider: Web page: http://www.elsevier.com/locate/inca/505578

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Bernheim, B Douglas, 1994. "A Theory of Conformity," Journal of Political Economy, University of Chicago Press, vol. 102(5), pages 841-77, October.
    2. Diamond, Peter A, 1998. "Optimal Income Taxation: An Example with a U-Shaped Pattern of Optimal Marginal Tax Rates," American Economic Review, American Economic Association, vol. 88(1), pages 83-95, March.
    3. Seade, J. K., 1977. "On the shape of optimal tax schedules," Journal of Public Economics, Elsevier, vol. 7(2), pages 203-235, April.
    4. Mirrlees, James A, 1971. "An Exploration in the Theory of Optimum Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 38(114), pages 175-208, April.
    5. Ireland, Norman J., 1998. "Status-seeking, income taxation and efficiency," Journal of Public Economics, Elsevier, vol. 70(1), pages 99-113, October.
    6. Cole, Harold L & Mailath, George J & Postlewaite, Andrew, 1992. "Social Norms, Savings Behavior, and Growth," Journal of Political Economy, University of Chicago Press, vol. 100(6), pages 1092-1125, December.
    7. Laurence S. Seidman, 1989. "The Welfare Cost of a Relativistic Economy," Journal of Post Keynesian Economics, M.E. Sharpe, Inc., vol. 11(2), pages 295-304, January.
    8. Oswald, Andrew J., 1983. "Altruism, jealousy and the theory of optimal non-linear taxation," Journal of Public Economics, Elsevier, vol. 20(1), pages 77-87, February.
    9. Weymark, John A., 1986. "A reduced-form optimal nonlinear income tax problem," Journal of Public Economics, Elsevier, vol. 30(2), pages 199-217, July.
    10. Frank, Robert H, 1984. "Are Workers Paid Their Marginal Products?," American Economic Review, American Economic Association, vol. 74(4), pages 549-71, September.
    11. Mailath, George J, 1987. "Incentive Compatibility in Signaling Games with a Continuum of Types," Econometrica, Econometric Society, vol. 55(6), pages 1349-65, November.
    12. Bagwell, Laurie Simon & Bernheim, B Douglas, 1996. "Veblen Effects in a Theory of Conspicuous Consumption," American Economic Review, American Economic Association, vol. 86(3), pages 349-73, June.
    13. Ireland, Norman J., 1994. "On limiting the market for status signals," Journal of Public Economics, Elsevier, vol. 53(1), pages 91-110, January.
    14. Persson, Mats, 1995. " Why Are Taxes So High in Egalitarian Societies?," Scandinavian Journal of Economics, Wiley Blackwell, vol. 97(4), pages 569-80, December.
    15. Sadka, Efraim, 1976. "On Income Distribution, Incentive Effects and Optimal Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 43(2), pages 261-67, June.
    16. Konrad, Kai A. & Lommerud, Kjell Erik, 1993. "Relative standing comparisons, risk taking, and safety regulations," Journal of Public Economics, Elsevier, vol. 51(3), pages 345-358, July.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:pubeco:v:81:y:2001:i:2:p:193-212. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.